J. Phys. II France
Volume 7, Number 10, October 1997
Page(s) 1325 - 1330
DOI: 10.1051/jp2:1997188
J. Phys. II France 7 (1997) 1325-1330

Standing Wave Localized Squares in Pattern-Forming Nonequilibrium Systems

Hidetsugu Sakaguchi1 and Helmut R. Brand2

1  Department of Applied Physics, Faculty of Engineering, Kyushu University, Ropponmatsu, Fukuoka, 810, Japan
2  Theoretische Physik III, Universität Bayreuth, 95440 Bayreuth, Germany

(Received 14 May 1997, revised 12 July 1997, accepted 24 July 1997)

We show that stable standing wave localized solutions of square symmetry are possible for a quintic Swift-Hohenberg type equation with complex coefficients. We point out that these localized solutions, which are surrounded by a pattern-free state exist for a range of values for the external stress parameter subcritically. We discuss similarities to recent exp;erimental observations of standing wave localized squares in granular materials.

© Les Editions de Physique 1997